MAUDE Adverse Event Report: SUMMIT MEDICAL PRODUCTS, INC. AMBIT PIB-PCA PUMP; ELECTRONIC INFUSION PUMPS & SYSTEMS

SUMMIT MEDICAL PRODUCTS, INC. AMBIT PIB-PCA PUMP; ELECTRONIC INFUSION PUMPS & SYSTEMS
Model Number 220501
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is not possible as no serial number was provided.The actual complaint product was not returned for evaluation.Root cause could not be determined.All information reasonably known as of (b)(6) 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the device was used to administer ropivacaine, and instead of selecting ml/hr, the nurse programmed the device to run ml/minute.There were no injuries or symptoms to the patient.Nurse admitted user error.Additional information received (b)(6) 2021 indicated the pump was incorrectly programmed by nursing staff member to a rate of 10ml/5 minutes rather than 10ml/hour.This resulted in the patient receiving more than the prescribed dosage of ropivacaine.The patient experienced no ill effect and required no medical intervention.The pump administered the programmed infusion.
 
Additional Manufacturer Narrative
H7: an update was made to the clinician manual for the pib-pca pump to clarify the programming limitation only applies to the yellow australian pib-pca pump (stock code 220501y aus), which is not the device involved in this reported incident.The pump was not returned for evaluation; however, the customer stated that the nurse said they programmed the pump incorrectly.The root cause of the reported over-infusion was use error.There was no product failure with the pump related to the reported incident.All information reasonably known as of 25 may 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
AMBIT PIB-PCA PUMP
Common Device Name
ELECTRONIC INFUSION PUMPS & SYSTEMS
Manufacturer (Section D)
SUMMIT MEDICAL PRODUCTS, INC.
504 west 8360 south
sandy UT 84070
MDR Report Key11590371
Report Number1722214-2021-00004
Device Sequence Number11957398
Product Code FRN
UDI-Device Identifier00857595005688
UDI-Public00857595005688
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K162165
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number220501
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1